Alert archive / Missouri / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 201, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Aug 22, 2007, 4:23 PM CDT for Lewis County, Missouri; Adams County, Illinois. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2007, 4:23 PM CDT (21:23 UTC)
- Expired
- Aug 22, 2007, 5:15 PM CDT
- In force
- 52 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Adams County, IL, Lewis County, MO
The radar
The St Louis radar (KLSX), 172 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.4 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 284 J/kg
- Mixed-layer CIN
- -437 J/kg
- Mixed-layer LCL
- 1242 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 222123 SVRLSX ILC001-MOC111-222215- /O.NEW.KLSX.SV.W.0201.070822T2123Z-070822T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 423 PM CDT WED AUG 22 2007 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN LEWIS COUNTY IN NORTHEAST MISSOURI NORTHERN ADAMS COUNTY IN WEST CENTRAL ILLINOIS * UNTIL 515 PM CDT * AT 419 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR EWING...OR 11 MILES SOUTHWEST OF CANTON...AND MOVING EAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... LA GRANGE... CANTON... MENDON... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 4021 9186 3992 9171 3998 9098 4021 9113 $$ GKS
3 follow-up statements
000 WWUS53 KLSX 222139 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 437 PM CDT WED AUG 22 2007 ILC001-MOC111-222215- /O.CON.KLSX.SV.W.0201.000000T0000Z-070822T2215Z/ ADAMS IL-LEWIS MO- 437 PM CDT WED AUG 22 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR EASTERN LEWIS AND NORTHERN ADAMS COUNTIES... AT 433 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED JUST NORTHWEST OF LA GRANGE...AND JUST WEST OF CANTON...MOVING EAST AT 30 MPH. LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...MEYER... CANTON...URSA...LIMA...MENDON...LORAINE AND WOODVILLE. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 4021 9186 3992 9171 3998 9098 4021 9113 $$ GKS
000
WWUS53 KLSX 222159
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
457 PM CDT WED AUG 22 2007
MOC111-222207-
/O.CAN.KLSX.SV.W.0201.000000T0000Z-070822T2215Z/
LEWIS MO-
457 PM CDT WED AUG 22 2007
...THE SEVERE THUNDERSTORM WARNING FOR LEWIS COUNTY IS CANCELLED...
THE SEVERE STORM HAS MOVED EAST OF LEWIS COUNTY INTO NORTHWESTERN
ADAMS COUNTY.
LAT...LON 4019 9092 3977 9092 3977 9092 3977 9136
3980 9138 3987 9145 3994 9143 4001 9149
4010 9151 4020 9150
$$
ILC001-222215-
/O.CON.KLSX.SV.W.0201.000000T0000Z-070822T2215Z/
ADAMS IL-
457 PM CDT WED AUG 22 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR ADAMS COUNTY...
AT 453 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR MEYER...OR JUST EAST OF CANTON...MOVING EAST AT 25 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM
INCLUDE...LIMA...URSA...MENDON...LORAINE AND WOODVILLE.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 4019 9092 3977 9092 3977 9092 3977 9136
3980 9138 3987 9145 3994 9143 4001 9149
4010 9151 4020 9150
$$
GKS000
WWUS53 KLSX 222219
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
517 PM CDT WED AUG 22 2007
ILC001-222227-
/O.EXP.KLSX.SV.W.0201.000000T0000Z-070822T2215Z/
ADAMS IL-
517 PM CDT WED AUG 22 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN ADAMS COUNTY EXPIRES
AT 515 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE. A BRIEF PERIOD OF HEAVY RAINFALL CAN BE
EXPECTED IN THE TOWNS OF LORAINE AND WOODVILLE DURING THE NEXT 15
MINUTES.
LAT...LON 4019 9092 3977 9092 3977 9092 3977 9136
3980 9138 3987 9145 3994 9143 4001 9149
4010 9151 4020 9150
$$
GKSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 2:48 PM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Aug 22, 2:48 PM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
248 PM CDT WED AUG 22 2007
.DISCUSSION...
HEAT INDICIES NOT TO CRITERIA YET TODAY...AS LOW LEVEL MIXING HAS
LOWERED DEWPTS A LITTLE LOWER THAN ORIGINALLY FORECAST. BUT MAIN
FORECAST ISSUE CONTINUES TO BE TEMPS AND HEAT INDICIES THROUGH
FRIDAY...BEFORE COLD FRONT BEGINS TO SLIDE THROUGH REGION.
FOR TONIGHT...SOME ISOLATED TRWS HAVE DEVELOPED THIS AFTERNOON AND
MAY LINGER FOR A FEW HOURS DURING THE EVENING...SO WILL ADD MENTION
FOR A FEW HOURS. OTHERWISE...WARM AND MUGGY CONDITIONS TO PERSIST
WITH LOWS IN THE LOW TO MID 70S...UPPER 70S IN ST. LOUIS METRO AREA.
ON THURSDAY...WITH FRONTAL BOUNDARY REMAINING NORTH OF AREA...WILL
SEE SOUTHWESTERLY WINDS INCREASE...KEEPING THE HOT WEATHER IN PLACE.
EXCESSIVE HEAT CRITERIA WILL BRIEFLY BE REACHED...DESPITE LOW LEVEL
MIXING TAKING PLACE ONCE AGAIN. SO WILL NOT CANCEL EXCESSIVE HEAT
WARNING FOR ST. LOUIS METRO AREA...WHICH WILL REMAIN IN EFFECT UNTIL
7 PM ON THURSDAY. AT THIS TIME DO NOT CONTEMPLATE EXTENDING IT INTO
FRIDAY...AS THERE WILL BE MORE CLOUD COVER. SO WILL WAIT TIL LATER
FORECAST PACKAGES TO SEE IF IT NEEDS TO BE EXTENDED.
AN ISOLATED THUNDERSTORM WILL BE POSSIBLE AGAIN DURING THE AFTERNOON
HOURS ON THURSDAY...BUT BELIEVE THE BEST CHANCE OF RAIN WILL BE WITH
COLD FRONT THAT WILL SLOWLY MAKE ITS WAY THROUGH THE FORECAST AREA
FRIDAY AND SATURDAY. GFS IS SLIGHTLY SLOWER WITH FRONTAL PASSAGE AS
IT DEVELOPS A LOW THAT WILL SLIDE NORTHEAST ALONG THE FRONT...WHILE
NAM IS A LITTLE QUICKER. FOR NOW WILL BLEND THE TWO...WITH BEST
CHANCES FOR PCPN ON FRIDAY NIGHT...ENDING BY SATURDAY AFTERNOON.
THEN SFC RIDGE BUILDS BACK INTO THE AREA FOR THE REMAINDER OF THE
WEEKEND...WITH TEMPS IN THE MID TO UPPER 80S. BUT SLIGHT COOL DOWN
DOES NOT LAST LONG WITH RIDGE MOVING OFF TO OUR EAST...ALLOWING
SOUTHERLY WINDS TO RETURN ONCE AGAIN FOR THE BEGINNING OF THE WORK
WEEK. NEXT WEATHER SYSTEM TO AFFECT AREA LATE TUESDAY AND INTO
WEDNESDAY. CONFIDENCE ON TIMING OF SYSTEM BY EXTENDED MODELS NOT THE
BEST AT THIS TIME...SO JUST WENT WITH SILENT SLGT CHANCE POPS
TUESDAY NIGHT THROUGH WEDNESDAY.
BYRD
&&
.AVIATION...
FOR THE 18Z TAFS...
HIGH PRESSURE SYSTEM CENTERED IN THE CENTRAL GULF STATES AND LOW PRESSURE
IN ERN CO RESULTING IN AN INCREASED PRESSURE GRADIENT ACROSS THE REGION...AND
OCCASIONALLY GUSTY SWLY SFC WNDS. SLIGHTLY COOLER LOW-MID LEVEL TEMPS
COMPARED TO 24H AGO ALSO RESULTING IN FAIRLY EXTENSIVE DEVELOPMENT OF
DIURNAL CU. IN THE LATEST SATELLITE IMAGERY...SOME OF THIS CU
APPEARS TO BE NEAR TOWERING STAGE ACROSS SOUTHERN IL AND SOUTHERN
MO. THE AIRMASS CONTS TO DESTABILIZE WITH HEATING AND SOME OF THIS
TCU COULD GROW INTO ISOLD TSRA THIS AFTERNOON INTO EARLY EVENING.
MAIN DEVELOPMENT AREA SHOULD REMAIN SOUTH OF THE TAF SITES AND
COVERAGE ANTICIPATED TO REMAIN LOW ENUF TO NOT BE A FACTOR ATTM.
MAIN ACTION AREA FOR ORGANIZED THUNDERSTORMS EXPECTED TO REMAIN TO
THE NORTH OF THE REGION INVOF OF THE FRONTAL ZONE DRAPPED ACROSS
IOWA INTO THE CENTRAL PLAINS. MOVEMENT OF ANY ORGANIZED SYSTEM/MCS
SHOULD BE TO THE EAST...ALTHO THERE IS SOME POTENTIAL FOR SEWD
PROPAGATION TONIGHT...HENCE A PROB GROUP IN THE KUIN TAF. IF THIS
INDEED PANS OUT THE WIND SHOULD BE HIGHER AS WELL BUT CONFIDENCE
IS LOW.
SFC WIND SHOULD INCREASE ON THURSDAY MORNING WITH HEATING/MIXING
AS WELL AS DEVELOPMENT OF DIURNAL CU.
GLASS
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THURSDAY FOR ST. LOUIS-ST.
LOUIS CITY.
IL...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THURSDAY FOR MADISON IL-
ST. CLAIR IL.
&&
WFO LSXHazardous weather outlook, Aug 22, 3:48 PM CDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 348 PM CDT WED AUG 22 2007 ILZ100-101-MOZ063-064-231200- MADISON IL-ST. CLAIR IL-ST. LOUIS-ST. LOUIS CITY- 348 PM CDT WED AUG 22 2007 ...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ILLINOIS AND EAST CENTRAL MISSOURI. .DAY ONE...TONIGHT HEAT INDICES WILL BE BETWEEN 100 AND 105 DEGREES THROUGH THE EARLY EVENING HOURS. ISOLATED THUNDERSTORMS WILL ALSO BE POSSIBLE THROUGH EARLY EVENING. THE MAIN THREAT FROM ANY STORMS WILL BE BRIEF HEAVY DOWNPOURS... GUSTY WINDS TO 45 MPH...AND DEADLY LIGHTING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HEAT INDICES WILL CLIMB ABOVE 105 DEGREES THURSDAY AFTERNOON AND BETWEEN 100 AND 105 DEGREES ON FRIDAY AFTERNOON. THERE IS A CHANCE OF THUNDERSTORMS FRIDAY NIGHT AND SATURDAY AS A COLD FRONT MOVES SOUTH ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 ILZ058>060-064-065-069-070-074-079-095>099-102-MOZ018-019-026-027- 034>036-041-042-047>052-059>062-065-072>075-084-085-099-231200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MONROE IL-KNOX-LEWIS-SHELBY-MARION-MONROE- RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-CALLAWAY-MONTGOMERY- LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-JEFFERSON-CRAWFORD- WASHINGTON-ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 348 PM CDT WED AUG 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT HEAT INDICES WILL REMAIN AROUND 100 DEGREES THROUGH THE EARLY EVENING HOURS. ISOLATED THUNDERSTORMS WILL ALSO BE POSSIBLE THROUGH EARLY EVENING. THE MAIN THREAT FROM ANY STORMS WILL BE BRIEF HEAVY DOWNPOURS... GUSTY WINDS TO 45 MPH...AND DEADLY LIGHTING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HEAT INDICES WILL CLIMB ABOVE 100 DEGREES THURSDAY AND FRIDAY AFTERNOON. THERE IS A CHANCE OF THUNDERSTORMS LATE THURSDAY NIGHT THROUGH SATURDAY AS A COLD FRONT MOVES SOUTH ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 BYRD
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 6:05 PM CDT | Severe Thunderstorm Warning | LSX | Ralls | 25 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2007Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.